Date: 2011-02-11 16:27:35 UTC
Subject: [ferrethealth] pedipred and metacam
I have a seven year old ferret with insulinoma. Fang has had problems with a swollen prostate both before and after his adrenal surgery a couple of years ago. It swelled a lot recently and the deslorin implant (given a couple of months ago) reduced it but did not reduce it enough to help with the pain of urination. He also had an old leg injury which caused him to favor one of his back legs over the other prior to the insulinoma diagnosis. With the hind end weakness caused by the insulinoma it is making it difficult and I suspect painful to walk normally.
My vet and I feel some pain meds will help both issues. He is on .4 of Carafate a half hour prior to Diazoxide. I wait a bit to give the Pedipred and it is given with food.
My vet has given me Metacam. I have read there are problems with giving Metacam and pedipred. Is it because of the possibility of an ulcer or is there an actual drug interaction with one a steroid and the other a nonsteroidal anti-inflammatory? If it is an ulcer that is the cause for worry, can I give it a half hour after the carafate and then the diazoxide immediately following? Thank you.
Yahoo! Groups Links
<*> To visit your group on the web, go to:
<*> Your email settings:
Individual Email | Traditional
<*> To change settings online go to:
(Yahoo! ID required)
<*> To change settings via email:
<*> To unsubscribe from this group, send an email to:
<*> Your use of Yahoo! Groups is subject to: